Maryland, 2008

Strong Wind in Maryland, March 8, 2008

March 8, 2008 · NWS PHI · 5 events in 5 counties and zones

Strong winds both preceding and then following a strong cold front downed weak trees, tree limbs and wires across the Eastern Shore during the afternoon and evening of the 8th. Peak wind gusts averaged around 50 mph.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strong winds both preceding and then following a strong cold front downed weak trees, tree limbs and wires across the Eastern Shore during the afternoon and evening of the 8th. Peak wind gusts averaged around 50 mph. About 4,000 homes and businesses in Cecil County (which took the brunt of the storm) lost power. Power was not fully restored until the 9th. Peak wind gusts included 53 mph in Tolchester Beach (Kent County) and 51 mph in Queen Anne (Talbot County). The strong winds were caused by the pressure difference between an intensifying low pressure system that moved through New England on the night of the 8th and a high pressure system moving northeast from the western Gulf States.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 8, 4:25 AM EST, 7 hours 35 minutes earlier.

Area forecast discussion, Mar 8, 4:25 AM EST, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 AM EST SAT MAR 8 2008

.SYNOPSIS...
AN ELONGATED LOW PRESSURE, EXTENDING FROM NEW JERSEY SOUTH TO THE
PARENT LOW PRESSURE SYSTEM OVER GEORGIA, WILL MOVE NORTHEAST WHILE
INTENSIFYING. THE LOW WILL RAPIDLY MOVE OUT OF THE AREA AFTER
MIDNIGHT TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST ON
SUNDAY AND REMAIN OVER THE REGION INTO THE MIDDLE OF NEXT WEEK. A
WEAK UPPER TROUGH WILL SWING ACROSS THE REGION WEDNESDAY WITH SOME
BRIEF PASSING SHOWERS.

&&

.NEAR TERM /THROUGH TONIGHT/...
WE ARE IN FOR A STORMY PERIOD AGAIN BEGINNING WITH THE POTENTIAL FOR
STRONG/DAMAGING THUNDERSTORMS(SQUALL LINE)WINDS SWEEPING UP INTO THE
DELAWARE VALLEY OVER TO THE COASTAL PLAINS BY THIS AFTERNOON, THEN
BRIEFLY STRONG WINDS ON THE BACK SIDE OF THE DEPARTING DEEPENING
SURFACE LOW UP AND OVER NORTHEAST PENNSYLVANIA AFTER MIDNIGHT
TONIGHT.

THE FLOOD WATCH CONTINUES THROUGH SATURDAY NIGHT, FOR THE LATEST
DETAILS ON IT PLEASE CHECK PHLFFAPHI OR GO TO THE WEB SITE. ALSO,
THE LATEST ON ALL THE PERTINENT DATA FOR THE RIVERS IN NEW JERSEY
AND DELAWARE PLEASE SEE PHLRVSPHI.

FOR TODAY...GOOD PART OF THE MORNING SHOULD BE JUST CLOUDY WITH SOME
VERY LIGHT SHOWERS, AND INCREASINGLY MILD TEMPERATURES. THE FIRST
ROUND OF HEAVY RAIN HAS MOVED NORTHEAST INTO SOUTHERN NEW ENGLAND.
HOWEVER, THERE IS MORE UPSTREAM AS THE PRIMARY LOW LIFTS NORTHEAST
BY MORNING AS IT MOVES ALONG THE SPINE OF THE APPALACHIANS. WE ARE
CURRENTLY WATCHING THE ATMOSPHERE VERY CLOSELY TO SEE HOW UNSTABLE
IT BECOMES DURING THE MORNING HOURS. A DELAY IN THE MOVEMENT, WILL
MEAN GREATER DESTABILIZATION DURING THE HEAT OF THE DAY. WE ARE IN A
SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH TO THE DELAWARE VALLEY
THEN EAST TO THE COAST. THE SETUP IS SIMILAR TO A FEW DAYS AGO AS
THE WINDS ARE JUST AS STRONG ABOVE THE SURFACE AS THEY WERE ON THE
5TH. BY 1 PM, THE WINDS WILL BE OVER HURRICANE FORCE AT 5,000 FEET
AND IF A LINE OF THUNDERSTORMS FORMS, IT COULD BRING A GOOD
PERCENTAGE OF THE WINDS DOWN TO THE SURFACE, BRIEFLY, BUT DAMAGING.
THE STRONG WINDS WILL BE PRIMARILY ALONG THE DELAWARE AND NEW JERSEY
COASTS AND THE LATEST MODELS ARE HIGHLIGHTING THIS AREA FOR THE
HEAVIEST RAIN, OR CONVECTION DURING THE DAY. SO, IT IS PRUDENT TO
KEEP AN EYE ON THE DEVELOPMENT OF ANY THUNDERSTORMS FROM THE LATE
MORNING THROUGH THE MID AFTERNOON.

RAIN AMOUNTS SINCE YESTERDAY WERE HEAVIEST IN THE COASTAL PLAIN WITH
SEVERAL SPOTS IN CAPE MAY COUNTY BETWEEN ONE AND ONE THIRD INCH.
HIGHEST AMOUNT WAS 1.41 AT ELDORA. ATLANTIC CITY BROKE DAILY RECORD
WITH 1.66 FOR MARCH 7. RECORD WAS 1.45 IN 1967.

TEMPERATURES-WISE, THE MERCURY WILL CONTINUE TO GO UP AS THE
STRONGER SOUTHERLIES KICK IN AND WE WILL BREAK THE 60 DEGREE MARK
OVER THE DELMARVA AND POSSIBLY INTO DELAWARE AND EVEN NORTH TO THE
DELAWARE VALLEY IF THE SYSTEM SLOWS DOWN BY A FEW HOURS.

THE LOW TRACKS QUICKLY NORTHEAST WITH A FALL RISE COUPLET OVER
NORTHEAST PENNSYLVANIA THAT WILL COME RIPPING THROUGH WITH A PERIOD
OF STRONG WINDS THAT MAY BRING DOWN SOME TREES AND POWER LINES IN
THE HIGHER ELEVATIONS. ONCE THE LOW MOVES WELL NORTHEAST WELL
CONTINUE IN GUSTY WINDS THROUGH SUNDAY AFTERNOON. DONT THINK WELL
NEED AN ADVISORY FOR WIND BUT MAY ISSUE SOME FOR THE POTENTIAL FOR
STRONG WINDS LATER TONIGHT INTO SUNDAY MORNING. LOWS TONIGHT WILL BE
FROM THE UPPER TEENS TO LOWER 30S. A WIND ADVISORY WILL BE IN EFFECT
FROM THIS EVENING THROUGH SUNDAY MORNING FOR THE HIGHER ELEVATIONS
UP NORTH AND ALONG THE COASTAL AREAS.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
BY COMPARISON, THIS WILL BE A RATHER TRANQUIL PERIOD AND GROWING
MORE TRANQUIL AS WE MOVE INTO THE UPCOMING WEEK. THE WINDS CONTINUE
GUSTY AND THE TEMPERATURES CHILL DOWN WITH THE COLD AIR ADVECTION
LEFT BEHIND BY THE DEPARTING LOW PRESSURE. EXPANDING SURFACE HIGH
WILL COVER THE REGION LATE SUNDAY INTO SUNDAY NIGHT. LOWS SUNDAY
NIGHT WILL BE A FEW DEGREES LOWER THAN SATURDAY NIGHT UNDER CLEAR
SKIES AND DIMINISHING WINDS. HIGHS ON SUNDAY FROM AROUND FREEZING
POCONO REGION TO NEAR 50 SUSSEX COUNTY DELAWARE. LOW SUNDAY NIGHT 15
TO 22.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
SLOW MOVING UPPER TROUGH WILL SLOWLY MOVE EAST DURING THE DAY ON
MONDAY WITH SOME LIGHT SHOWERS WITH IT. THE SHOWERS DISSIPATE
CROSSING THE APPALACHIANS BUT THERE WILL BE A FEW CLOUDS OVERNIGHT
MONDAY. ANOTHER SHORT WAVE WILL APPROACH FROM THE NORTHWEST TUESDAY
NIGHT AND BRING A PERIOD OF LIGHT SNOW AND RAIN SHOWERS DURING THE
DAY ON WEDNESDAY BUT LITTLE IN THE WAY OF ACCUMULATION. UPPER RIDGE
BUILDS OVER THE REGION INTO THURSDAY BRINGING CLEAR SKIES AND
SEASONABLE TEMPERATURES. THE UPPER RIDGE WILL MOVE EAST THURSDAY AND
ANOTHER, IN WHAT HAS BEEN AN ENDLESS ASSEMBLY LINE OF TROUGHS SHOULD
BE ON THE EAST COAST BY THE END OF THE WEEK.

TEMPERATURES THROUGH MID WEEK WILL BE BELOW NORMAL, THEN RISE TO AND
ABOVE NORMAL TOWARD THE END OF THE WEEK.

&&

.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
.AVIATION...
RADAR IMAGERY EARLY THIS MORNING SHOWS A BREAK IN THE PRECIP OVER
MOST, IF NOT ALL, OF THE AREA.  HOWEVER, CIGS AND/OR VSBYS REMAIN
LOW WITH MANY LOCATIONS HAVING ONE OR THE OTHER AT IFR OR LIFR, DUE
TO ALL THE MOISTURE AROUND.  EXPECT IFR/LIFR TO CONTINUE THROUGH
MOST OF THE DAY AS ANOTHER ROUND OF RAIN, SOME OF IT HEAVY MOVES
THROUGH THE TAF SITES.  CONDITIONS MAY IMPROVE LATER IN THE
AFTERNOON, OR DEFINITELY BY EARLY EVENING AS THE LOW MOVES AWAY FROM
THE AREA.  THE NEXT AVIATION CONCERN THEN BECOMES THE GUSTY W WINDS
THAT WILL DEVELOP OVERNIGHT AND CONTINUE INTO SUNDAY, DUE TO THE
INCREASING PRESSURE GRADIENT AS THE DEPARTING LOW RAPIDLY
INTENSIFIES.

BEYOND THE TAF PERIOD, A WEAK FRONTAL PASSAGE THAT MIGHT BRING MVFR
CONDITIONS ON MONDAY AND A SLIGHTLY STRONGER COLD FRONTAL SYSTEM
TUESDAY NIGHT OR WEDNESDAY THAT MIGHT BRING CONDITIONS BRIEFLY DOWN
AS WELL. NEITHER OF THESE SYSTEMS SHOULD HAVE THE SAME IMPACT AS THE
CURRENT SYSTEM. VFR CONDITIONS SHOULD PREVAIL AT OTHER TIMES OF THE
OUTLOOK PERIOD FROM LATER SATURDAY NIGHT ONWARD.

&&

.MARINE...
WITH THIS ISSUANCE,  WILL BE EXTENDING THE GALE WARNING UNTIL 15Z
SUNDAY.  IT IS POSSIBLE THAT IT MAY BE ABLE TO COME DOWN A LITTLE
SOONER, AND CLEARLY WE STILL HAVE OVER A DAY TO ASSESS THE
SITUATION.  OTHERWISE ALL OF THE FLAGS ARE IN PLACE AND WILL REMAIN
IN PLACE. THERE IS A CHANCE THAT WE COULD EVEN REACH STORM WARNING
TONIGHT, BUT CONFIDENCE IS NOT THAT HIGH ATTM.  AGAIN, LATER SHIFTS
WILL LOOK AT THIS FURTHER, ESPECIALLY SINCE IT WOULD BE A NARROW
WINDOW OF OPPORTUNITY. WE SHOULD DROP BACK TO SCA CONDITIONS COME
SUNDAY AND DROP BELOW SCA LEVELS SUNDAY NIGHT. CURRENT WAVEWATCH
DATA INDICATES THAT SCA CRITERIA WILL NOT BE MET FOR THE REST OF THE
PERIOD, AFTER THE CURRENT FLAGS ARE LOWERED.

&&

.TIDES/COASTAL FLOODING...
WITH RESPECT TO TIDAL FLOODING THE DOUBLE BARREL ACTION OF THE LOW
PRESSURE SYSTEMS SHOULD PREVENT MINOR COASTAL FLOODING FROM
OCCURRING ALONG THE OCEAN AND BAYS. CURRENT DATA INDICATES TIDES ARE
ABOUT 0.30 FT ABOVE NORMAL ON THE OCEAN AND ABOUT 0.50 TO 1.0 FT
ABOVE ON DEL BAY.  AS IS OFTEN THE CASE, THE NGM TIDAL GUIDANCE IS
OVERDONE.  THE GFS IS CLOSER TO REALITY, EVEN THOUGH IT MAY BE A BIT
OVERDONE AS WELL.  DUE TO THE DELAWARE RIVER RUNNING HIGH ALREADY,
MINOR TIDAL FLOODING IS OCCURRING AS A RESULT OF THE HEAVY RUNOFF.
THE GREATEST CONCERN WILL REMAIN RUNOFF IN THE TIDAL SECTION OF THE
DELAWARE RIVER THAT WILL HAVE TO BE MONITORED. THIS WOULD BE THE
AFTERNOON HIGH TIDE THAT MAY CAUSE PROBLEMS AGAIN.

AFTER THE SECOND LOW PRESSURE SYSTEM LIFTS NORTHWARD, THERE IS THE
POTENTIAL FOR THE OPPOSITE PROBLEM, BLOW-OUT TIDES WITH THE LOW
TIDES STARTING TONIGHT, WITH VERY STRONG WEST WINDS DEVELOPING AND
CONTINUING INTO SUNDAY.  ONCE AGAIN, THIS SITUATION WILL BE
MONITORED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ054-055-060>062-
     067>071.
     WIND ADVISORY FROM 6 PM EST THIS EVENING TO 9 AM EDT SUNDAY
     FOR PAZ054-055-062.
NJ...FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ001-007>010-012-013-
     015>019.
     WIND ADVISORY FROM 6 PM EST THIS EVENING TO 9 AM EDT SUNDAY
     FOR NJZ001-007-008.
     WIND ADVISORY FROM NOON TODAY TO 8 PM EST THIS EVENING FOR
     NJZ013-014-020>027.
DE...FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001.
     WIND ADVISORY FROM NOON TODAY TO 8 PM EST THIS EVENING FOR
     DEZ002>004.
MD...FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008.
     WIND ADVISORY FROM NOON TODAY TO 8 PM EST THIS EVENING FOR
     MDZ012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR ANZ430-
     431-450>455.
     GALE WARNING FROM 1 PM EST THIS AFTERNOON TO 12 PM EDT SUNDAY
     FOR ANZ430-431-450>455.

&&

SYNOPSIS...EBERWINE
NEAR TERM...EBERWINE
SHORT TERM...EBERWINE
LONG TERM...EBERWINE
AVIATION...LN
MARINE...LN
TIDES/COASTAL FLOODING...LN
Hazardous weather outlook, Mar 8, 11:46 AM EST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1146 AM EST SAT MAR 8 2008

DEZ001-MDZ008-NJZ001-007>010-012-015>019-PAZ054-055-060>062-067>071-
091000-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
1146 AM EST SAT MAR 8 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WIND ADVISORY IN EFFECT FROM 6 PM EST THIS EVENING TO 7 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

NJZ014-091000-
EASTERN MONMOUTH-
1146 AM EST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

NJZ013-091000-
WESTERN MONMOUTH-
1146 AM EST SAT MAR 8 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

DEZ002>004-MDZ012-015-019-020-NJZ020>027-091000-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
1146 AM EST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ALSO...THE STORM PREDICTION CENTER HAS PLACED MOST OF THE AREA
UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE
MAIN THUNDERSTORM THREAT IS DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

ANZ430-431-450>455-091000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1146 AM EST SAT MAR 8 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING IN EFFECT UNTIL 12 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WARNING.

ALSO...THE STORM PREDICTION CENTER HAS PLACED MOST OF THE WATERS
UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
EARLY EVENING. THE MAIN THUNDERSTORM THREAT IS DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 8, 10:56 AM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1056 AM EST SAT MAR 8 2008

DEZ002-003-MDZ012-015-019-020-081800-
KENT DE-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...CHESTERTOWN...
CENTREVILLE...EASTON...DENTON
1056 AM EST SAT MAR 8 2008

SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA BETWEEN NOW AND
100 PM. EXPECT WINDS GUSTS UP TO 55 MILES AN HOUR AND VERY HEAVY
RAINFALL WITH THE STRONGER STORMS. MOTORISTS SHOULD BE PREPARED
FOR SHARP REDUCTIONS IN VISIBILITY AND PONDING OF WATER ON
ROADWAYS. TREES MAY BE UPROOTED IN THE STRONGER WIND GUSTS DUE TO
THE WET SOIL CONDITIONS.

SZATKOWSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 strong wind. Local standard time, as filed.

Strong Wind, Caroline

When
March 8, 12:00 PM EST to 10:00 PM EST
Where
Caroline forecast zone
Measured
42 kt (48 mph) estimated gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
38.872, -75.832 (the zone’s center; the record gives no point)

Strong Wind, Talbot

When
March 8, 12:00 PM EST to 10:00 PM EST
Where
Talbot forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
38.749, -76.179 (the zone’s center; the record gives no point)

Strong Wind, Queen Annes

When
March 8, 3:00 PM EST to 10:00 PM EST
Where
Queen Annes forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
39.038, -76.085 (the zone’s center; the record gives no point)

Strong Wind, Kent

When
March 8, 3:00 PM EST to 10:00 PM EST
Where
Kent forecast zone
Measured
46 kt (53 mph) measured gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
39.236, -76.096 (the zone’s center; the record gives no point)

Strong Wind, Cecil

When
March 8, 4:00 PM EST to 10:00 PM EST
Where
Cecil forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$30,000
Reported by
Mesonet
Coordinates
39.562, -75.948 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2008Every state in 2008This day in weather historyWarnings in Maryland, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 89831, 89832, 89833, 89834, 89835.